MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7/3.5MM VA-LCP ANTEROLATERAL DISTAL TIBIA PL/14 HOLES/RIGHT; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7/3.5MM VA-LCP ANTEROLATERAL DISTAL TIBIA PL/14 HOLES/RIGHT; PLATE, FIXATION, BONE
Model Number 02.118.212
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional procode: hwc.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, patient required a revision due to a broken 2.7/3.5 14-hole right variable angle locking compression plate (va-lcp) anterolateral distal tibia curved angle plate.Post-operative, the patient heard a "pop" noise and then fell.It was noted that the plate broke (unknown date).The patient was revised with an ex fix.No issues were noted during the revision.The broken plate was discarded by the operating room staff in the bio-hazard bin at the hospital.Concomitant devices; screws (part: unknown, lot: unknown, quantity: unknown).This report is for a 2.7/3.5mm va-lcp anterolateral distal tibia plate.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
07/5/2019: updated event description: it was reported that on (b)(6) 2019, the patient underwent revision of a variable angle locking compression plate anterolateral distal tibia plate to an external fixator.On an unknown date, it was noted that the patient heard a "pop" noise and the plate fell twice then broke.The plate was removed.The broken plate was very easily removed.No issues were noted during the revision.There was no backup plate needed.There was no fragments, surgical delay, other devices involved, the procedure was successfully completed.There were no fragments and no other devices involved.Patient outcome is unknown.Concomitant device reported: unknown screws (part# unknown, lot # unknown, quantity # unknown).This complaint involves one (1) device.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary product was not returned.Based on the information available, it has been determined that no corrective and preventive action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7/3.5MM VA-LCP ANTEROLATERAL DISTAL TIBIA PL/14 HOLES/RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8771076
Report Number2939274-2019-59063
Device Sequence Number13870269
Product Code HRS
UDI-Device Identifier10886982038500
UDI-Public(01)10886982038500
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K121601
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.118.212
Device Catalogue Number02.118.212
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer07/22/2019
Initial Report FDA Received Date07/09/2019
Supplement Report FDA Received Date07/31/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA; UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;